I was recently put on Jauniva 50mg daily, but am now afraid to take it. I have heard it may cause pancreatitis or pancreatic cancer. I had been doing good on it, but now worry; what do you think?

Dr. David Erani


The bottom line is that we do not know. As reported in the journal Gastroeneterology in 2011, it has been observed that people who take Januvia are diagnosed with pancreatic cancer at a higher rate than those who take other diabetes medicine. This association however does not prove a cause and effect relationship. People who carry matches are more likely to develop lung cancer. This does not mean that carrying matches causes lung cancer. Unfortunately, we will not have a clear answer to your question until more research is done. What we do know is that eating in a healthy way and being physically active is good for you in many ways. These are things you should focus on, no matter what. As for medication, discuss your concerns with your healthcare team. There may be a medication you could take that has no such concerns.

November 11, 2012 at 3:55 pm